top of page

Syndrome of Irreversible Lithium-Effectuated Neurotoxicity (SILENT) - #PHARMFAX


 


 

Lithium can cause permanent neurological dysfunction even at therapeutic process. Lithium as an old-school drug that’s commonly used as a mood stabilizer. It has a narrow therapeutic window index and requires serum monitoring. There’s several toxicities associated with lithium, but I want you to know about the silent one. That’s Syndrome of irreversible lithium-effectuated neurotoxicity (SILENT). Patients can have insidious progression of symptoms at therapeutic doses. Although rare, it’s been proposed that lithium can cause demyelination of the nerves within the cerebellum. Neurologic sequelae can persist or even become become permanent, even after stopping the drug. Want more pharmfax? Go ahead and check out my last video.


The ALL PHARMWYZE SOURCE (including references)



Follow @pharmwyze on your favorite social media platform



Not medical advice. Educational purposes only. No relationships to report. I hope you learned something new.

3 views0 comments

Comments


bottom of page